Posted by Tim (22.214.171.124) on February 15, 2001 at 21:36:57:
I've suffered CH for a little over 20 years. I had very little luck with the Doc's early on. They tried a lot of different med's...Oxygen, Inderal, Tylenol-3, Steroids (not sure if it was Prednisone or not), Ergotamine, Nitroglycerin (what was that about? Trying to kill me maybe? ;o), Methysergide, Demerol. Only thing that was truly effective was the Demerol and I ended up having to live through withdrawal from that once the cycle ended.
Anyway, I've been lucky to have long remissions, up to 5 years. Thanks to a pretty high pain tolerance and fairly short cycles with relatively few "screamers" I've toughed it out without meds for the most part...only occasional trips to the emergency room for a shot if I needed.
Well, this year seems a bit different. I've been in cycle since the 27th of December...2 - 6 headaches a day...at least one major headbanger most days.
I did the Prednisone taper...still headaches every day. Tried Oxygen again...major rebound. Found Toradal (spelling?) is an excellent non-narcotic painkiller but I have to go in for a shot, gets costly (unfortunately no medical insurance). We're now trying Verapamil.
I started at 40mg 3 times a day, no help. Doc had said I could bump it up to 80mg 3 times a day which I did and it seemed to lessen the severity slightly but still getting the headaches. I just doubled my dose today (1 dose so far at 160mg, planning on that 3 times a day) and so far no headache. My concern is what the maximum safe dose is. If anyone could tell me I'd really appreciate it.
I'm really glad I found you guys, I'd been suffering in solitude for years. Although I wouldn't wish this on my worst enemy it's good to know others understand. Got's to go for now. Wishing you all PFDAN!
Post a Followup